Format

Send to

Choose Destination
Arch Ophthalmol. 1990 Dec;108(12):1740-4.

Retinal toxicity of intravitreal gentamicin.

Author information

1
Retina Vascular Unit Service, Wills Eye Hospital, Thomas Jefferson University School of Medicine, Philadelphia, Pa.

Abstract

The short- and long-term effects of a 10-mg dose of intravitreal gentamicin were studied in the subhuman primate eye with regard to the changes in clinical appearance, fluorescein angiography, electroretinography, histopathologic finding, and electron microscopy. The gentamicin produced retinal whitening with a cherry-red spot, generalized vascular incompetence, diffuse retinal necrosis, thrombosis of the large retinal blood vessels, widespread loss of the retinal capillary pericytes and endothelial cells, and a rapid extinction of the electroretinogram.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center